Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 326, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2009, 6:25 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2009, 6:25 AM CDT (11:25 UTC)
- Expired
- Jun 16, 2009, 7:02 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2619 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 16.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:06 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 16, 4:06 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 406 AM CDT TUE JUN 16 2009 .DISCUSSION... HOT AND MAINLY DRY WEATHER WILL BE THE RULE THROUGHOUT THE SEVEN DAY FORECAST PERIOD. WARM FRONT HAS LIFTED NORTH OF THE AREA WHICH HAS KEPT THE MAIN FOCUS FOR CONVECTION TO THE NORTH AS WELL. WE ARE STARTING TO SEE SOME DEVELOPMENT ON THE SOUTH END OF THE COMPLEX IN SOUTHEAST KANSAS SO WILL GO WITH LOW POPS THIS MORNING FOR PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANY REDEVELOPMENT THIS AFTERNOON AND EVENING SHOULD REMAIN TO OUR NORTH AND NORTHEAST. A WEAK COLD FRONT IS STILL SLATED TO MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THIS FRONT AS IT PROGRESSES ACROSS THE AREA. ONLY VERY MINOR COOLING IS EXPECTED FOLLOWING THE FRONTAL PASSAGE. THE UPPER RIDGE IS STILL FORECAST TO RETROGRADE TO THE ROCKIES BY NEXT WEEK WHICH IS CLIMATOLOGICALLY A VERY HOT PATTERN FOR US. HIGHS IN THE MID TO UPPER 90S WITH LOWS IN THE MID TO UPPER 70S WILL BE COMMON BY THE END OF THE FORECAST PERIOD AND FOR SEVERAL DAYS BEYOND THE WAY IT APPEARS AT THIS TIME. CANNOT RULE OUT 100 DEGREES IN SOME PLACES SOMETIME NEXT WEEK BUT SINCE THE MOST RECENT 100 DAY IN JUNE IN TULSA WAS IN 1994...IT IS DIFFICULT TO FORECAST READINGS THAT WARM THIS FAR EAST THIS EARLY IN THE SEASON. DID NOT STRAY FAR FROM GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 97 77 98 78 / 10 10 10 10 FSM 95 74 96 74 / 10 10 10 10 MLC 94 74 95 76 / 10 10 10 10 BVO 97 73 98 74 / 20 10 10 10 FYV 91 72 92 72 / 10 10 10 10 BYV 91 72 92 72 / 20 10 10 10 MKO 95 73 96 74 / 10 10 10 10 MIO 92 74 94 75 / 20 10 10 10 F10 95 74 96 75 / 10 10 10 10 HHW 94 74 95 74 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Jun 16, 4:59 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT TUE JUN 16 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CDT TUE JUN 16 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...EARLY AFTERNOON.
DISCUSSION...
ONGOING THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING
ACROSS NORTHEAST OKLAHOMA AND LIKELY INTO NORTHWEST ARKANSAS. WITH
VERY MOIST AND UNSTABLE CONDITIONS ACROSS THIS AREA... STORMS WILL
HAVE THE POSSIBILITY OF ATTAINING SEVERE LIMITS. LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THESE STORMS. THIS ACTIVITY IS
EXPECTED TO DIMINISH LATER THIS MORNING.
HOT AND HUMID CONDITIONS WILL PREVAIL THE REST OF THE DAY. HEAT
INDEX VALUES WILL REACH OVER 100 IN PORTIONS OF NORTHEAST
OKLAHOMA... PARTICULARLY ALONG THE HIGHWAY 75 CORRIDOR FROM TULSA
NORTHWARD.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
WITH A STRONG RIDGE OF HIGH PRESSURE BUILDING ACROSS THE SOUTHERN
PLAINS... HOT AND HUMID CONDITIONS WILL PERSIST DURING THE WEEK.
HEAT INDEX VALUES PUSHING ABOVE 100 WILL BE COMMON THROUGHOUT MUCH
OF THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$In the hours before
Special weather statement, Jun 16, 4:33 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 AM CDT TUE JUN 16 2009
OKZ054>056-161000-
NOWATA OK-OSAGE OK-WASHINGTON OK-
433 AM CDT TUE JUN 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA...WASHINGTON AND CENTRAL OSAGE
AT 433 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PEARSONIA...MOVING EAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3662 9569 3646 9650 3678 9664 3700 9587
TIME...MOT...LOC 0933Z 256DEG 28KT 3670 9652Special weather statement, Jun 16, 5:04 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT TUE JUN 16 2009
OKZ054-161030-
OSAGE OK-
504 AM CDT TUE JUN 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 505 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHIDLER...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SHIDLER...WEBB CITY...PEARSONIA AND FORAKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9629 3680 9621 3669 9672 3685 9675
TIME...MOT...LOC 1005Z 253DEG 34KT 3679 9667Special weather statement, Jun 16, 6:09 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT TUE JUN 16 2009
OKZ057-058-062-063-161145-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
609 AM CDT TUE JUN 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE...SOUTHEASTERN CRAIG...SOUTHERN OTTAWA AND
NORTHEASTERN MAYES
AT 610 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF VINITA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...VINITA AND KETCHUM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3658 9462 3649 9516 3666 9523 3695 9462
TIME...MOT...LOC 1110Z 252DEG 39KT 3661 9507Special weather statement, Jun 16, 6:24 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT TUE JUN 16 2009
OKZ061-062-161200-
MAYES OK-ROGERS OK-
624 AM CDT TUE JUN 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS AND NORTHWESTERN MAYES
AT 625 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF OOLOGAH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FOYIL...OOLOGAH...BUSHYHEAD
AND CHELSEA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3636 9533 3633 9580 3640 9581 3643 9579
3643 9581 3648 9582 3660 9540
TIME...MOT...LOC 1125Z 258DEG 32KT 3640 9576The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:33 AM CDT | Special Weather Statement | TSA | Osage, Washington | 27 min |
| Jun 16, 5:04 AM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Jun 16, 6:09 AM CDT | Special Weather Statement | TSA | Ottawa | 36 min |
| Jun 16, 6:24 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Jun 16, 6:56 AM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Jun 16, 7:43 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 62 min |
| Jun 16, 8:41 AM CDT | Special Weather Statement | TSA | Adair | 64 min |
| Jun 16, 2:07 PM CDT | River Flood Warning | TSA | Ottawa | 4 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.